Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Estimates for some computational techniques in linear algebra


Author: Shmuel Kaniel
Journal: Math. Comp. 20 (1966), 369-378
MSC: Primary 65.35
DOI: https://doi.org/10.1090/S0025-5718-1966-0234618-4
MathSciNet review: 0234618
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] F. L. Bauer & A. S. Householder, "Moments and characteristic roots," Numer. Math., v. 2, 1960, pp. 42-53. MR 22 #1070. MR 0110188 (22:1070)
  • [2] E. Bodewig, Matrix Calculus, 2nd rev. ed., North-Holland, Amsterdam; Interscience, New York, 1959. MR 23 #B563. MR 0127517 (23:B563)
  • [3] D. K. Faddeev & V. N. Faddeeva, Computational Methods of Linear Algebra, W. H. Freeman, San Francisco, Calif., 1963. MR 28 #1742. MR 0158519 (28:1742)
  • [4] M. K. Gavurin, "The use of polynomials of best approximation for improving the convergence of iterative processes," Uspehi Mat. Nauk, v. 5, 1950, no. 3(37), pp. 156-160. (Russian) MR 12, 209. MR 0037073 (12:209a)
  • [5] M. R. Hestenes & W. Karush, "A method of gradients for the calculation of the characteristic roots and vectors of a real symmetric matrix," J. Res. Nat. Bur. Standards, v. 47, 1951, pp. 45-61. MR 13, 283. MR 0043552 (13:283d)
  • [6] M. R. Hestenes & E. Stiefel, "Methods of conjugate gradients for solving linear systems," J. Res. Nat. Bur. Standards, v. 49, 1952, pp. 409-436. MR 15, 651. MR 0060307 (15:651a)
  • [7] A. S. Householder, Principles of Numerical Analysis, McGraw-Hill, New York, 1953. MR 15, 470. MR 0059056 (15:470b)
  • [8] A. S. Householder, The Theory of Matrices in Numerical Analysis, Blaisdell, New York, 1964. MR 30 #5475. MR 0175290 (30:5475)
  • [9] S. Kaniel, "On the approximation of symmetric operators by operators of finite rank," Israel J. Math., v. 3, 1965, pp. 1-5. MR 0182879 (32:361)
  • [10] S. Karlin, Mathematical Methods and Theory in Games Programming and Economics, Vol 2: The Theory of Infinite Games, Addison-Wesley, London, 1959. MR 22 #2496. MR 1160778 (93a:90001)
  • [11] C. Lanczos, "Solution of systems of linear equations by minimized iterations," J. Res. Nat. Bur. Standards, v. 49, 1952, pp. 33-53. MR 14, 501. MR 0051583 (14:501g)
  • [12] C. Lanczos, Applied Analysis, Prentice-Hall, Englewood Cliffs, N. J., 1956. MR 18, 823. MR 0084175 (18:823c)
  • [13] G. Meinardus, "Über eine Verallgemeinerung einer Ungleichung von L. V. Kantorowitsch," Numer. Math., v. 5, 1963, pp. 14-23. MR 28 #3525. MR 0160311 (28:3525)
  • [14] E. L. Stiefel, "Kernel polynomials in linear algebra and their numerical applications," Nat. Bur. Standards Appl. Math. Ser., No. 49, 1958, pp. 1-22. MR 19, 1080. MR 0092214 (19:1080c)
  • [15] E. Stiefel, "Über diskrete und lineare Tschebycheff-Approximationen," Numer. Math., v. 1, 1959, pp. 1-28. MR 0107960 (21:6681)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65.35

Retrieve articles in all journals with MSC: 65.35


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1966-0234618-4
Article copyright: © Copyright 1966 American Mathematical Society

American Mathematical Society